Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 456, NWS North Platte, NE

September 24, 2005Rock County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Sep 24, 2005, 10:34 PM CDT for Rock County, Nebraska. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 24, 2005, 10:34 PM CDT (03:34 UTC)
Expired
Sep 24, 2005, 11:10 PM CDT
In force
36 min
Issued by
NWS North Platte, NE
Area
Counties, with a storm outline in the text

County Rock County, NE

The radar

The North Platte radar (KLNX), 110 km from the middle of the area, began a volume at 03:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 3.6 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2005-09-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 309 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2005-09-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 242 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
309 J/kg
Mixed-layer CIN
-532 J/kg
Mixed-layer LCL
1312 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
242 m²/s²
0-3 km storm-relative helicity
345 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLBF 250334
SVRLBF
NEC149-250430-
/O.NEW.KLBF.SV.W.0456.050925T0334Z-050925T0430Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1034 PM CDT SAT SEP 24 2005

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL ROCK COUNTY IN NORTH CENTRAL NEBRASKA

* UNTIL 1130 PM CDT

* AT 1032 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 10
  MILES SOUTHEAST OF BASSETT...AND MOVING NORTHEAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  6 MILES SOUTHEAST OF NEWPORT BY 1050 PM CDT

LAT...LON 4257 9966 4229 9965 4235 9925 4263 9925
      4265 9936

$$

JMC
2 follow-up statements
000 
WWUS53 KLBF 250353
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1053 PM CDT SAT SEP 24 2005

NEC149-250430-
/O.CON.KLBF.SV.W.0456.000000T0000Z-050925T0430Z/
ROCK NE-
1053 PM CDT SAT SEP 24 2005

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT
FOR EAST CENTRAL ROCK COUNTY...

AT 1051 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 9 MILES SOUTH OF NEWPORT...OR ABOUT 15 MILES SOUTHEAST OF
BASSETT...MOVING EAST AT 10 MPH.

IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW
ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL
WEATHER SERVICE OFFICE IN NORTH PLATTE.

LAT...LON 4254 9947 4233 9937 4235 9925 4263 9925
      4265 9936

$$

JMC
000 
WWUS53 KLBF 250410
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1110 PM CDT SAT SEP 24 2005

NEC149-250420-
/O.CAN.KLBF.SV.W.0456.000000T0000Z-050925T0430Z/
ROCK NE-
1110 PM CDT SAT SEP 24 2005

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL ROCK COUNTY IS
CANCELLED...

IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW
ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL
WEATHER SERVICE OFFICE IN NORTH PLATTE.

LAT...LON 4254 9947 4233 9937 4235 9925 4263 9925
      4265 9936

$$

JMC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 24, 1:51 PM CDT, 8 hours 43 minutes earlier.

Area forecast discussion, Sep 24, 1:51 PM CDT, 8 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
151 PM CDT SAT SEP 24 2005

.DISCUSSION...
AREA OF CONCERN APPEARS TO BE ACROSS NERN ZONES WHERE H7 CAP IS
WEAKEST. APPARENT QUADRUPLE PT IS SETTING UP BETWEEN KTIF AND KBBW.
SOUTH OF THIS LINE H7 TEMPS ARE ABOVE 10C AND THE NAM SUGGESTS CAP
WILL RETARD CONVECTION. WESTERN ZONES IN THE COLD SECTOR COULD
PERHAPS SEE SOME LARGE HAIL AS WAA FLOWS NEWD FROM SE WY/NW CO. 45KT
SHEAR AND SFC WARM FRONT NEAR KBBW APPEARS TO BE THE MOST LIKELY
FOCUS FOR ANY TORNADIC ACTIVITY.

EXPECT CONVECTION TO FIRE LATE THIS AFTN OR EARLY EVENING AS CAP
WEAKENS AND 250MB JET APPROACHES. TIMING MIGHT BE 00Z-03Z IF THE
H7 CAP HOLDS.

FOR SUNDAY...MUCH COOLER. CAA AND STRATUS REMAIN ACROSS THE AREA.
LIGHT SHRA ACTIVITY THRU OUT THE DAY AND ACROSS NERN ZONES
ASSOCIATED WITH DEPARTING MCS.

SUNDAY NIGHT/MONDAY AM...THE NAM SUGGEST AN UA DISTURBANCE WILL BE
SUFFICIENT FOR A WEAKLY ORGANIZED CLUSTER OF SHRAS TO FORM ACROSS
SWRN ZONES.

MON/TUES/WEDS...THE DGEX/GFS/ECMWF ALL SUGGEST A QUICK WARMING TREND
AHEAD OF ANOTHER STRONG COLD FRONT POISED TO DROP IN WEDNESDAY.
CONTINUE SCHC TSRA AHEAD OF THE FRONT FOR NOW.

THUR/FRI/SAT...H5 RIDGE AMPLIFIES AND CYCLE REPEATS.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE

&&

CDC
Hazardous weather outlook, Sep 24, 3:54 PM CDT, 6 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
354 PM CDT SAT SEP 24 2005

NEZ004>010-022>029-035>038-056>059-069>071-094-252100-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
354 PM CDT SAT SEP 24 2005 /254 PM MDT SAT SEP 24 2005/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

THERE IS A CHANCE OF SEVERE THUNDERSTORMS TONIGHT ACROSS PORTIONS
OF WESTERN AND NORTH CENTRAL NEBRASKA AS A STRONG LOW PRESSURE
SYSTEM MOVES THROUGH THE AREA. THE MAIN THREAT FROM THESE STORMS
WILL BE LARGE HAIL AND GUSTY WINDS. HOWEVER...WITH VERY WARM...MOIST AIR
BEING ADVECTED INTO THE AREA FROM THE SOUTH AND AN UNSTABLE
ATMOSPHERE...THERE MAY BE ISOLATED TORNADOES MAINLY EAST OF A LINE
FROM NEAR OCONTO IN CUSTER COUNTY...TO ALMERIA IN LOUP COUNTY...TO
BASSETT IN ROCK COUNTY...AND TO NAPER IN BOYD COUNTY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE IS A CHANCE OF SEVERE THUNDERSTORMS AGAIN TUESDAY NIGHT AS
ANOTHER COLD FRONT MOVES THROUGH THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

DDB

In the hours before

Local storm report, Sep 24, 6:59 PM CDT, 3 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
659 PM CDT SAT SEP 24 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0658 PM     HAIL             5 S BARTLETT            41.81N 98.55W
09/24/2005  1.00 INCH        WHEELER            NE   PUBLIC

            PEA TO QUARTER SIZED HAIL REPORTED LASTING 10 MINUTES

&&

AODER
Local storm report, Sep 24, 7:12 PM CDT, 3 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
712 PM CDT SAT SEP 24 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0709 PM     HAIL             BARTLETT                41.88N 98.55W
09/24/2005  0.75 INCH        WHEELER            NE   TRAINED SPOTTER

&&

AODER
Local storm report, Sep 24, 7:37 PM CDT, 2 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
737 PM CDT SAT SEP 24 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0735 PM     HAIL             8 SE BARTLETT           41.80N 98.44W
09/24/2005  1.25 INCH        WHEELER            NE   PUBLIC

            DIME TO HALF DOLLAR SIZED HAIL REPORTED LASTING 5 MINUTES

&&

AODER
Local storm report, Sep 24, 7:39 PM CDT, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
739 PM CDT SAT SEP 24 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0724 PM     HAIL             9 SE BARTLETT           41.79N 98.43W
09/24/2005  1.75 INCH        WHEELER            NE   TRAINED SPOTTER

            PEA TO GOLF BALL SIZED HAIL REPORTED

&&

AODER
Local storm report, Sep 24, 8:13 PM CDT, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
813 PM CDT SAT SEP 24 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0755 PM     HAIL             3 SW BRADY              40.99N 100.41W
09/24/2005  1.25 INCH        LINCOLN            NE   PUBLIC

&&

AODER
Local storm report, Sep 24, 9:29 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
929 PM CDT SAT SEP 24 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0922 PM     HAIL             BURWELL                 41.78N 99.13W
09/24/2005  1.00 INCH        GARFIELD           NE   CO-OP OBSERVER

&&

JMC

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 24, 7:00 PM CDTSevere Thunderstorm WarningLBFFrontier30 min
Sep 24, 7:13 PM CDTSevere Thunderstorm WarningLBFWheeler32 min
Sep 24, 7:39 PM CDTSevere Thunderstorm WarningLBFLincoln51 min
Sep 24, 8:50 PM CDTSevere Thunderstorm WarningLBFBrown40 min
Sep 24, 9:02 PM CDTTornado WarningLBFBrown43 min
Sep 24, 9:25 PM CDTSevere Thunderstorm WarningLBFGarfield50 min
Sep 24, 9:35 PM CDTTornado WarningLBFRock55 min
Sep 24, 9:37 PM CDTSevere Thunderstorm WarningLBFHolt53 min
Sep 24, 9:43 PM CDTTornado WarningLBFBrown24 min
Sep 24, 11:00 PM CDTSevere Thunderstorm WarningLBFHolt60 min
Sep 25, 12:11 AM CDTSevere Thunderstorm WarningLBFGarfield, Loup64 min
Sep 25, 12:17 AM CDTSevere Thunderstorm WarningLBFBlaine, Brown58 min
Sep 25, 12:34 AM CDTSevere Thunderstorm WarningLBFCherry, Garden, Grant47 min
Sep 25, 12:56 AM CDTSevere Thunderstorm WarningLBFCherry, Sheridan64 min
Sep 25, 1:12 AM CDTSevere Thunderstorm WarningLBFGarfield, Holt63 min
Sep 25, 1:13 AM CDTSevere Thunderstorm WarningLBFBrown, Rock62 min
Sep 25, 2:14 AM CDTSevere Thunderstorm WarningLBFHolt61 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.